Alert archive / Michigan / Frost Advisories in 2012

Frost Advisory 1, NWS Detroit, MI

March 25, 201211 counties in Michigan

NWS Detroit, MI issued this frost advisory at Mar 25, 2012, 4:02 PM EDT for 11 counties in Michigan. It took effect at Mar 26, 2012, 2:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2012, 4:02 PM EDT (20:02 UTC)
In effect from
Mar 26, 2012, 2:00 AM EDT
Expired
Mar 26, 2012, 10:00 AM EDT
In force
8 hr
Issued by
NWS Detroit, MI

Counties Genesee County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Monroe County, MI, Oakland County, MI, Saint Clair County, MI, Shiawassee County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 15 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
441 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

934 
WWUS73 KDTX 252002
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
402 PM EDT SUN MAR 25 2012

...BELOW FREEZING TEMPERATURES TONIGHT...

.AFTER AN UNUSUAL STRETCH OF WARM WEATHER DURING THE LAST 2 WEEKS
MANY PLANTS HAVE SPROUTED ACROSS SOUTHEAST MICHIGAN. THIS EARLY
BUDDING MEANS PLANTS ARE VULNERABLE TO FREEZING CONDITIONS. WITH
CLEAR SKIES AND A COLDER AIRMASS EXPECTED TO MOVE INTO SOUTHEAST
MICHIGAN TONIGHT OVERNIGHT LOWS WILL FALL TO AROUND 30 ALONG AND
NORTH OF M 46. AREAS OF FROST ARE EXPECTED TO DEVELOP ACROSS MUCH
OF SOUTHEASTER MICHIGAN.

MIZ047>049-053>055-261200-
/O.UPG.KDTX.FZ.A.0001.120326T0600Z-120326T1400Z/
/O.NEW.KDTX.FZ.W.0001.120326T0600Z-120326T1200Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY
402 PM EDT SUN MAR 25 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY.
THE FREEZE WATCH IS NO LONGER IN EFFECT.

HAZARDOUS WEATHER...

 * LOW TEMPERATURES FALLING TO AROUND 30 TONIGHT AND EARLY MONDAY
   MORNING. 

IMPACTS...

 * NEWLY BUDDED PLANTS SUSCEPTIBLE TO A KILLING FREEZE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MIZ060>063-261200-
/O.UPG.KDTX.FZ.A.0001.120326T0600Z-120326T1400Z/
/O.NEW.KDTX.FR.Y.0001.120326T0600Z-120326T1200Z/
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-
INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON
402 PM EDT SUN MAR 25 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY.
THE FREEZE WATCH IS NO LONGER IN EFFECT.

HAZARDOUS WEATHER...

 * LOW TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S TONIGHT
   AND EARLY MONDAY MORNING MAY LEAD TO THE FORMATION OF FROST.

IMPACTS...

 * NEWLY BUDDED PLANTS SUSCEPTIBLE TO FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE
OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MIZ068>070-075-076-082-083-261200-
/O.NEW.KDTX.FR.Y.0001.120326T0600Z-120326T1200Z/
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...HOWELL...PONTIAC...WARREN...ANN ARBOR...
DETROIT...ADRIAN...MONROE
402 PM EDT SUN MAR 25 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY.

HAZARDOUS WEATHER...

 * LOW TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S TONIGHT
   AND EARLY MONDAY MORNING MAY LEAD TO THE FORMATION OF FROST.

IMPACTS...

 * NEWLY BUDDED PLANTS SUSCEPTIBLE TO FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE
OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
106 
WWUS73 KDTX 260759
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
359 AM EDT MON MAR 26 2012

...BELOW FREEZING TEMPERATURES THIS MORNING AND AGAIN TONIGHT...

.AFTER AN UNUSUAL STRETCH OF WARM WEATHER DURING THE LAST 2 WEEKS
MANY PLANTS HAVE SPROUTED ACROSS SOUTHEAST MICHIGAN. THIS EARLY
BUDDING MEANS PLANTS ARE VULNERABLE TO FREEZING CONDITIONS. WITH
CLEAR SKIES AND A COLDER AIRMASS MOVING INTO SOUTHEAST MICHIGAN
THIS MORNING...MORNING TEMPERATURES ARE EXPECTED TO FALL TO AROUND
30 ALONG AND NORTH OF M 46. FURTHER SOUTH...AREAS OF FROST ARE
EXPECTED TO DEVELOP ACROSS THE INTERSTATE 69 AND M 59 CORRIDOR.

CLEAR SKIES AND LIGHT WINDS WILL LEAD TO EVEN COLDER TEMPERATURES
TONIGHT AS LOW TEMPERATURES DIP DOWN INTO THE MIDDLE TO UPPER 20S.
THIS WILL LIKELY LEAD TO A KILLING FREEZE FOR THE PLANTS THAT HAVE
SPROUTED ACROSS SOUTHEAST MICHIGAN.

MIZ075-076-082-083-261600-
/O.CAN.KDTX.FR.Y.0001.000000T0000Z-120326T1200Z/
/O.NEW.KDTX.FZ.A.0002.120327T0200Z-120327T1300Z/
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE
359 AM EDT MON MAR 26 2012

...FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING. THE FROST ADVISORY HAS BEEN CANCELLED. 

HAZARDOUS WEATHER...

 * LOW TEMPERATURES FALLING INTO THE MIDDLE TO UPPER 20S TONIGHT
   AND EARLY TUESDAY MORNING.

IMPACTS...

 * NEWLY BUDDED PLANTS SUSCEPTIBLE TO A KILLING FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MIZ047>049-053>055-261600-
/O.NEW.KDTX.FZ.A.0002.120327T0200Z-120327T1300Z/
/O.CON.KDTX.FZ.W.0001.000000T0000Z-120326T1200Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY
359 AM EDT MON MAR 26 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING. 

HAZARDOUS WEATHER...

 * LOW TEMPERATURES FALLING TO AROUND 30 EARLY THIS MORNING.

 * LOW TEMPERATURES FALLING INTO THE MIDDLE 20S TONIGHT AND EARLY
   TUESDAY MORNING.

IMPACTS...

 * NEWLY BUDDED PLANTS SUSCEPTIBLE TO A KILLING FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT 
   OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER 
   SENSITIVE VEGETATION.

&&

$$

MIZ060>063-068>070-261600-
/O.NEW.KDTX.FZ.A.0002.120327T0200Z-120327T1300Z/
/O.CON.KDTX.FR.Y.0001.000000T0000Z-120326T1200Z/
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON...
HOWELL...PONTIAC...WARREN
359 AM EDT MON MAR 26 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING. 

HAZARDOUS WEATHER...

 * LOW TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S THIS
   MORNING MAY LEAD TO THE FORMATION OF FROST.

 * LOW TEMPERATURES FALLING INTO THE MIDDLE TO UPPER 20S TONIGHT
   AND EARLY TUESDAY MORNING.

IMPACTS...

 * NEWLY BUDDED PLANTS SUSCEPTIBLE TO FROST EARLY THIS MORNING AND
   A HARD FREEZE TONIGHT AND EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE 
   OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

 * A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. 
   THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE 
   VEGETATION. 

&&

$$

KURIMSKI
193 
WWUS73 KDTX 260925
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
525 AM EDT MON MAR 26 2012

...BELOW FREEZING TEMPERATURES THIS MORNING AND AGAIN TONIGHT...

.AFTER AN UNUSUAL STRETCH OF WARM WEATHER DURING THE LAST 2 WEEKS
MANY PLANTS HAVE SPROUTED ACROSS SOUTHEAST MICHIGAN. THIS EARLY
BUDDING MEANS PLANTS ARE VULNERABLE TO FREEZING CONDITIONS. WITH
CLEAR SKIES AND A COLDER AIRMASS MOVING INTO SOUTHEAST MICHIGAN
THIS MORNING...MORNING TEMPERATURES ARE EXPECTED TO FALL TO
AROUND 30 ALONG AND NORTH OF M 46. FURTHER SOUTH...AREAS OF FROST
ARE EXPECTED TO DEVELOP ACROSS THE INTERSTATE 69 AND M
59 CORRIDOR.

CLEAR SKIES AND LIGHT WINDS WILL LEAD TO EVEN COLDER TEMPERATURES
TONIGHT AS LOW TEMPERATURES DIP DOWN INTO THE MIDDLE TO UPPER
20S. THIS WILL LIKELY LEAD TO A KILLING FREEZE FOR THE PLANTS
THAT HAVE SPROUTED ACROSS SOUTHEAST MICHIGAN.

MIZ047>049-053>055-261730-
/O.EXT.KDTX.FZ.W.0001.000000T0000Z-120326T1400Z/
/O.CON.KDTX.FZ.A.0002.120327T0200Z-120327T1300Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY
525 AM EDT MON MAR 26 2012

...FREEZE WARNING NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING...

THE FREEZE WARNING IS NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING.

HAZARDOUS WEATHER...

 * LOW TEMPERATURES FALLING TO AROUND 30 EARLY THIS MORNING.

 * LOW TEMPERATURES FALLING INTO THE MIDDLE 20S TONIGHT AND 
   EARLY TUESDAY MORNING. 

IMPACTS...

 * NEWLY BUDDED PLANTS SUSCEPTIBLE TO A KILLING FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT 
   OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER 
   SENSITIVE VEGETATION. 

&&

$$

MIZ060>063-068>070-261730-
/O.EXT.KDTX.FR.Y.0001.000000T0000Z-120326T1400Z/
/O.CON.KDTX.FZ.A.0002.120327T0200Z-120327T1300Z/
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON...
HOWELL...PONTIAC...WARREN
525 AM EDT MON MAR 26 2012

...FROST ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING...

THE FROST ADVISORY IS NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING.

HAZARDOUS WEATHER...

 * LOW TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S THIS 
   MORNING MAY LEAD TO THE FORMATION OF FROST. 

 * LOW TEMPERATURES FALLING INTO THE MIDDLE TO UPPER 20S TONIGHT 
   AND EARLY TUESDAY MORNING. 

IMPACTS...

 * NEWLY BUDDED PLANTS SUSCEPTIBLE TO FROST EARLY THIS MORNING 
   AND A HARD FREEZE TONIGHT AND EARLY TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE 
   OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. 

 * A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. 
   THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE 
   VEGETATION. 

&&

$$

MIZ075-076-082-083-261730-
/O.CON.KDTX.FZ.A.0002.120327T0200Z-120327T1300Z/
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE
525 AM EDT MON MAR 26 2012

...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING...

HAZARDOUS WEATHER...

 * LOW TEMPERATURES FALLING INTO THE MIDDLE TO UPPER 20S TONIGHT 
   AND EARLY TUESDAY MORNING. 

IMPACTS...

 * NEWLY BUDDED PLANTS SUSCEPTIBLE TO A KILLING FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. 
   THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE 
   VEGETATION.

&&

$$

KURIMSKI
725 
WWUS73 KDTX 261426
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1026 AM EDT MON MAR 26 2012

...TEMPERATURES DROPPING INTO THE 20S TONIGHT...

.CLEAR SKIES AND LIGHT WINDS WILL LEAD TO EVEN COLDER
TEMPERATURES TONIGHT AS LOW TEMPERATURES DIP DOWN INTO THE 20S.
THIS WILL LIKELY LEAD TO A KILLING FREEZE FOR THE PLANTS THAT HAVE
SPROUTED ACROSS SOUTHEAST MICHIGAN.

MIZ047>049-053>055-270800-
/O.EXP.KDTX.FZ.W.0001.000000T0000Z-120326T1400Z/
/O.UPG.KDTX.FZ.A.0002.120327T0200Z-120327T1300Z/
/O.NEW.KDTX.FZ.W.0002.120327T0300Z-120327T1400Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY
1026 AM EDT MON MAR 26 2012

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT
TUESDAY...
...FREEZE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EDT TUESDAY. THE FREEZE WARNING IS NO LONGER IN EFFECT. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * TEMPERATURES FALLING INTO THE 20S LATE TONIGHT AND EARLY
   TUESDAY MORNING.

IMPACTS...

 * NEWLY BUDDED PLANTS SUSCEPTIBLE TO A KILLING FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MIZ060>063-068>070-270800-
/O.EXP.KDTX.FR.Y.0001.000000T0000Z-120326T1400Z/
/O.UPG.KDTX.FZ.A.0002.120327T0200Z-120327T1300Z/
/O.NEW.KDTX.FZ.W.0002.120327T0300Z-120327T1400Z/
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON...
HOWELL...PONTIAC...WARREN
1026 AM EDT MON MAR 26 2012

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT
TUESDAY...
...FROST ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EDT TUESDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

 * TEMPERATURES FALLING INTO THE 20S LATE TONIGHT AND EARLY
   TUESDAY MORNING.

IMPACTS...

 * NEWLY BUDDED PLANTS SUSCEPTIBLE TO A KILLING FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MIZ075-076-082-083-270800-
/O.UPG.KDTX.FZ.A.0002.120327T0200Z-120327T1300Z/
/O.NEW.KDTX.FZ.W.0002.120327T0300Z-120327T1400Z/
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE
1026 AM EDT MON MAR 26 2012

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

 * TEMPERATURES FALLING INTO THE MID TO UPPER 20S LATE TONIGHT
   AND EARLY TUESDAY MORNING.

IMPACTS...

 * NEWLY BUDDED PLANTS SUSCEPTIBLE TO A KILLING FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$


SF

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this frost advisory went out at Mar 25, 3:43 PM EDT, 19 minutes earlier.

Area forecast discussion, Mar 25, 3:43 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
343 PM EDT SUN MAR 25 2012

.SHORT TERM...THIS AFTERNOON AND TONIGHT

SURFACE HIGH PRESSURE OVER CENTRAL CANADA IS EXPANDING INTO
SOUTHEASTERN MICHIGAN THIS AFTERNOON. A GRADUAL LOSS IN BOUNDARY
LAYER EQUIVALENT POTENTIAL TEMPERATURE IS TAKING PLACE...BUT THE BIG
DRY AIR ADVECTION EVENT IS SET FOR THIS EVENING FACILITATED BY THE
LOSS OF A DEEPER BOUNDARY LAYER. CLEAR SKIES RAISES THE QUESTION OF
RADIATIVE COOLING CONDITIONS. MODELS REMAIN ADAMANT THAT A FRESH
BOUNDARY LAYER BREEZE WILL PERSIST THROUGHOUT THE NIGHT...UPWARDS OF
10 KNOTS. THIS WILL PUT THE BRAKES ON A TOTAL DEEP FREEZE FOR THE
CWA. HOWEVER...WITH SURFACE DEWPOINTS DROPPING INTO THE MIDDLE TO
UPPER 20S AREAWIDE TONIGHT...CANNOT RULE OUT TEMPERATURES DIPPING
BELOW 30 DEGREES FOR LOW LYING AREAS ALONG AND NORTH OF M 46. THE
BETTER FREEZE WILL OCCUR MONDAY NIGHT...BUT WILL GO AHEAD AND MATCH
SURROUNDING OFFICES WITH A FREEZE WARNING FOR THE TRI CITY COUNTIES
AND NORTHERN THUMB. FOR THE REMAINDER OF THE AREA FEEL CONFIDENT
THAT TEMPERATURES WILL DROP INTO THE MIDDLE TO LOWER 30S WHICH
SHOULD ALLOW SOME FROST ON ELEVATED SURFACES. WARM SOIL TEMPERATURES
WITH SOIL MOISTURE SHOULD LIMIT FROST FORMATION PROCESSES ON THE
GROUND.

&&

.LONG TERM...MONDAY THROUGH SUNDAY

MUCH COOLER...AND CLOSER TO AVERAGE...TEMPERATURES ARE EXPECTED
EARLY IN THE WEEK IN THE WAKE OF A PASSING COLD FRONT. HIGHS WILL
TOP OUT IN THE MID/UPPER 40S (AND COOLER NEAR LAKE HURON WITH THE
NORTHEAST FLOW OFF COLDER WATERS). THIS COLD AIRMASS WILL HOLD INTO
MONDAY NIGHT AS SURFACE RIDGE BUILDS ACROSS THE AREA. THIS IS STILL
EXPECTED TO SET UP THE POTENTIAL FOR A WIDESPREAD FREEZE AS THE
TEMPERATURES DROP INTO THE 20S IN MOST LOCATIONS DURING THE NIGHT.

TEMPERATURES GRADUALLY MODERATE INTO TUESDAY AS THIS HIGH SHIFTS TO
THE EAST...BUT STILL ONLY EXPECT HIGHS IN THE 40S TO LOWER 50S.
INCREASED SOUTHWEST FLOW IN ADVANCE OF THE NEXT APPROACHING COLD
FRONT WILL BRING WARMER WEATHER ON WEDNESDAY...50S AND 60S...BEFORE
TEMPERATURES COOL BACK FOR AROUND AVERAGE...40S TO AROUND 50...ON
THURSDAY. THIS SYSTEM WILL BRING A CHANCE OF SHOWERS AND A FEW
THUNDERSTORMS LATE TUESDAY INTO TUESDAY NIGHT.

AS COMPARED TO YESTERDAY/S GUIDANCE...THE WARMUP THIS WEEKEND WILL
BE VERY SUBDUED AS UPPER TROUGH OVER CANADIAN MARITIMES BECOMES MUCH
MORE ESTABLISHED AND HOLDS OFF BUILDING HEIGHTS AS UPPER RIDGE
EXPANDS THROUGH THE PLAINS/UPPER MIDWEST. STILL TEMPERATURES SHOULD
MODERATE BACK IN THE MID 50S FOR MANY AREAS. THERE REMAINS A CHANCE
OF SHOWERS LATE THIS WEEK INTO SATURDAY AS A SHORTWAVE SHEARS INTO
BASE OF AFOREMENTIONED UPPER LOW TO THE NORTHEAST. THE INTERACTION
OF THESE TWO SYSTEM IS ACTUALLY THE MAIN CONTRIBUTOR TO DELAYING THE
EASTWARD PROGRESSION OF THE UPPER RIDGE AT THE END OF THE FORECAST
PERIOD.

&&

.MARINE...

A COLD FRONT WILL DROP ACROSS THE NORTHERN GREAT LAKES THIS EVENING.
LESS STABILITY WILL CAUSE WIND SPEEDS TO INCREASE TONIGHT AND
MONDAY. THOUGH IT DOES NOT APPEAR THAT GALE FORCE WINDS WILL BE
ACHIEVED OVER THE OPEN WATERS OF LAKE HURON...THE INCREASED
NORTHERLY WINDS AND FAVORABLE FETCH WILL BUILD WAVES HEIGHTS ON THE
SOUTH HALF OF LAKE HURON. THIS CONTINUES TO WARRANT SMALL CRAFT
ADVISORIES FOR OUTER SAGINAW BAY AND THE NEARSHORE WATERS OF LAKE
HURON.

&&

.AVIATION...ISSUED 119 PM EDT SUN MAR 25 2012

//DISCUSSION...

SURFACE HIGH PRESSURE IS EXPANDING INTO SOUTHEASTERN MICHIGAN EARLY
THIS AFTERNOON. THIS HAS LED TO DRYING NEAR SURFACE CONDITIONS AND
PLENTY OF SUNSHINE. WILL NEED TO WATCH SOME COLD ADVECTION
SATURATION WORKING TO SOUTHEAST FROM THE HIGHER TERRAIN OF NORTHERN
LOWER MICHIGAN. NOT TOO CONCERNED ABOUT IT AT THE MOMENT AS
DOWNSLOPING TRAJECTORY SHOULD REALLY EAT AT THE SATURATED CLOUD
MATERIAL GOING FORWARD. WILL WATCH A FEW DIURNAL CLOUDS BLOSSOM HERE
THIS AFTERNOON AS THE BOUNDARY LAYER DEEPENS. OTHERWISE...CLEAR
SKIES TONIGHT WITH RELATIVELY WELL MIXED SURFACE FLOW OUT OF THE
NORTH.

//DTW THRESHOLD THREATS...

* NONE

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FREEZE WARNING...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055...FROM 2
     AM MONDAY TO 8 AM MONDAY.

     FROST ADVISORY...MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-
     MIZ075-MIZ076-MIZ082-MIZ083...FROM 2 AM MONDAY TO 8 AM MONDAY.

LAKE HURON...
     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON INCLUDING OUTER SAGINAW BAY...FROM 10 PM SUNDAY TO 10 PM
     MONDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...CB
LONG TERM....DG
MARINE.......CB
AVIATION.....CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 25, 4:12 AM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
412 AM EDT SUN MAR 25 2012

MIZ047>049-053>055-060>063-260815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-
412 AM EDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WATCH IS IN EFFECT TONIGHT. SEE THE LATEST NON-PRECIPITATION
WEATHER MESSAGE FOR THE FURTHER DETAILS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FREEZE WATCH IS IN EFFECT THROUGH EARLY MONDAY MORNING. SEE THE
LATEST NON-PRECIPITATION WEATHER MESSAGE FOR THE FURTHER DETAILS.

HIGH PRESSURE WILL BUILD INTO THE REGION MONDAY AND MONDAY NIGHT IN
THE WAKE OF A COLD FRONT. THIS WILL PROVIDE A CHANCE FOR
WIDESPREAD FROST OR A HARD FREEZE MONDAY NIGHT INTO TUESDAY
MORNING.

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AS A LOW
PRESSURE SYSTEM TRACKS THROUGH THE NORTHERN GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ068>070-075-076-082-083-260815-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
412 AM EDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT. CLEAR SKIES WILL
ALLOW PATCHY FROST TO FORM ACROSS AREAS NORTH OF INTERSTATE 94
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HIGH PRESSURE WILL BUILD INTO THE REGION MONDAY AND MONDAY NIGHT IN
THE WAKE OF A COLD FRONT. THIS WILL PROVIDE A CHANCE FOR
WIDESPREAD FROST OR A HARD FREEZE MONDAY NIGHT INTO TUESDAY
MORNING.

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AS A LOW
PRESSURE SYSTEM TRACKS THROUGH THE NORTHERN GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-260815-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
412 AM EDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAKE HURON NEARSHORE
WATERS AND OUTER SAGINAW BAY TONIGHT. PLEASE SEE THE LATEST MARINE
WEATHER WARNING AND FORECAST MESSAGES FOR FURTHER DETAILS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAKE HURON NEARSHORE
WATERS AND OUTER SAGINAW BAY MONDAY AND MONDAY EVENING. PLEASE
SEE THE LATEST MARINE WEATHER WARNING AND FORECAST MESSAGES FOR
FURTHER DETAILS.

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AS A LOW
PRESSURE SYSTEM TRACKS THROUGH THE NORTHERN GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

KURIMSKI

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:41 AM EDTFreeze WatchDTXBay, Genesee, Huron, Lapeer, Midland, Saginaw and 4 more12 hr
Mar 25, 3:51 AM EDTSmall Craft AdvisoryDTX42 hr
Mar 25, 4:02 PM EDTFreeze WarningDTXBay, Huron, Midland, Saginaw, Sanilac, Tuscola18 hr

Nearby

Frost Advisories in Michigan, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.